It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello all,

after searching the board, it seems that, in general, Vyvanse is associated with fewer negative side effects and seems to be more easily tolerated. I switched from Adderall XR 40 mg daily (2 x 20) to Vyvanse 70mg daily per my Psychiatrist's request. I was doing fine on Adderall but he said Vyvanse was a new drug that could give even better results. I mentioned uncertainty about switching when everything was going fine with my current regimen. However, I agreed to give it a try.

Anyway,I am having a lot of side effects that I have seen mostly posted about Adderall. BTW, I have taken adderall for years and never had any of these side effects that I am now having with Vyvanse:
1. twitching muscles in neck, chest
2. general panic/anxiety maybe once every week. I have never had a panic attack but based on descriptions, I feel it could be on the verge of a panic attack
3. confusing and INability to focus. Yes, sometimes (probably about 20% of the time), when I take my Vyvanse, I feel like a wall is standing between myself and focusing. In other words, sometimes I focus worse with the meds than without.

Does anyone have experience with this issue? I am scheduling an appointment ASAP to discuss my options. But the wait is long to see him and I was wondering, in the mean time, what some suggestions are. Should I focus on switching back to Adderall, or keep giving this new drug a try?
Can I make a suggestion ??

It seems as though your doctors are starting you off at the MAXIMUM doses of Vyvanse !
When I started last year we started low. I did 20mg morning and 20 early afternoon for about a month with no side effects.
After that I went to 30 mg morning and kept 20 afternoon. That dose worked for me for a few months.

Just recently is when I started the 50 mg morning and a boost of 20 afternoon and I did have a few side effects for the first few days but those have subsided.

If I was given the 75 mg right off the bat I would have been a mess ! please ask to try it SLOWLY and I think you may have better results !
You can take them both !

I was taking 20 mg of Prozac with the 50 mg of Vyvanse in the morning then at 1 pm a 20 mg vyvanse.
You are on such a low dose you would be fine !
[QUOTE=momoftrio;4676381]Can I make a suggestion ??

It seems as though your doctors are starting you off at the MAXIMUM doses of Vyvanse !
When I started last year we started low. I did 20mg morning and 20 early afternoon for about a month with no side effects.
After that I went to 30 mg morning and kept 20 afternoon. That dose worked for me for a few months.

Just recently is when I started the 50 mg morning and a boost of 20 afternoon and I did have a few side effects for the first few days but those have subsided.

If I was given the 75 mg right off the bat I would have been a mess ! please ask to try it SLOWLY and I think you may have better results ![/QUOTE]

Hi momoftrio,
First of all, thank you for the suggestion - but as the dose I am currently on is doing nothing for me I dont think that reducing my dose and then increasing incrementaly will help (not that I have the time to wait for that), I think it is just how my body metabolizes the drug.

Second of all, they do not prescribe (as far as I know) vyvanse in 75mg form, they do 70mg, but not 5mg -perhaps you are thinking of a different medication? If not - 70mg does seem extremely high since it is the maximum dosage prescribed, but I am only on 50mg. I was taking a rather high dosage of Concerta, so the switch seems appropriate.

I have to say, I officially hate this drug. It has turned me into a sexless, emotionless person unable to focus or think correctly. My ADHD is not being controlled, and I feel like I am going crazy. It seems like this drug works for many people, but I am not willing to sacrifice the next month of my life to wait for it to "possibly" work for me. Concerta worked instantly for me, metadate worked instantly (although not as effectively as concerta) for me, I see no reason why I should wait for this drug to work. I have been on it for over a week and each day seems worse.
I started vyvanse 30 mg - a switch from adderall xr (20mg once a day). It worked for about a week and seemed to be far more effective because I didn't have the anxiety that I did with adderall. A month later my doctor upped me to 50mg once a day. It was super effective at that dosage. I was on it since Sept until about two weeks ago. I had to go back on the adderall xr. The adderall takes much longer to take effect (I would say about six hours before I feel the dosage). I take it at 9am, and I feel its full effect at 3pm (Studies on adderall Xr did show that the full dose isn't absorbed - does not really peak in the body - until 5 to eight hours after taking it). 4pm is when Vyvanse would begin to wear off in its effectiveness.

The reason I'm taking a break from the vyvanse is because I needed to gain weight. I lost so much weight from the vyvanse that I had to go see a nutritionist on my campus. I'm a PhD student, a teaching and research assistant. I cannot afford to be sick every week because I keep forgetting to eat. I also started having irregular blood work (anemia) show up, which made me tired, resulted in lack of energy and depression.

I've been on adderall xr for two weeks now, and I have already gained 20 pounds. I can fit into my conference clothes again, and my friends and professors have even commented on how much better I look now. I would never suggest vyvanse for children. It suppresses your appetite. It makes it hard to eat out with friends because nothing tastes good, and it will take you forever to eat. Chewing is difficult because your jaw hurts. You need to wear a TMJ guard whenever you are working at the computer in the Vyvanse. (Clenching is normal with any of these medications when you are at an effective dose and working hard btw.) As a suggestion for those of you thinking of switching to vyvanse is to count your calories daily. I'm 5'1 and I should be consuming around 1700 calories a day according to my dietitian on campus. Your body will not tell you to eat when you need to on this medication, so it is your job to remember. I spent all winter being sick because I would keep forgetting to eat, as I was busy with work and school, and my immune system crashed. I would pick up every virus that I came in contact with.





All times are GMT -7. The time now is 11:34 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!